MAUDE Adverse Event Report: OSCOR INC. GUIDESTAR¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. GUIDESTAR¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number D141101
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
During an external evaluation (ee) heliostar procedure, the guidestar was pushed into the left atrium (la) via a standard long guidewire as usual.When trying to retract the dilator the sheath valve cap came off and stayed connected to the inside of the dilator plastic transparent top.A new sheath was used and the procedure was successfully completed.No medical intervention or additional surgery were reported.There were no consequences to the patient.No additional information available.
 
Additional Manufacturer Narrative
The device was used in treatment.One 13.5f guidestar steerable guiding sheath was received with the dilator.There were no other accessories.No visible blood was found on or inside the sheath or dilator.According to the event description summary, the hub cap and valve came off while trying to retract the dilator.Upon evaluation of the returned product, it was found that the top halves of the sheath cap are still threaded into the dilator hub lock mechanism.Also, the hub lock nut of the dilator is cracked.There is breakage of the cap material between the threads at the top of the cap and the snap feature located at the bottom of the cap, where it is bonded to the sheath's hub.Returned device analysis revealed the sheath was within manufacturing specifications.Based on the investigation, it can be concluded that the most probable cause of the breakage of the valve cap in the complaint event, as described above, is related to the user attempting to remove the dilator from the sheath without fully disengaging/ un-threading the dilator hub lock mechanism from the sheath cap once access to the left atrium was achieved.The complaint device was returned with the top halves of the sheath cap still threaded into the dilator hub lock mechanism.Further, evaluation identified cracks in the dilator hub lock which indicates the dilator was manipulated with threads still partially engaged.If the dilator is retracted while still threaded onto the sheath cap, the force being applied by the user will be transferred to the threads on the top of the sheath cap.This can result in cracking and/or breakage of the cap material between the threads at the top of the cap and the snap feature located at the bottom of the cap, where it is bonded to the sheath's hub.No manufacturing rejects or anomalies of this type were recorded in the device history record.The steerable introducer sheath passed all in-process and qa final inspections before shipping to the customer, including visual, dimensional and mechanical tests.No manufacturing defects were found.Per procedure non-peelable sheath final assembly: 5.2.4 using glue dispensing tip place a ring of glue below the seal around the outer rim of the sheath hub.Place the bonded cap (appropriate color) with properly seated seal over the hub and secure it in the sheath assembly fixture.Allow the sheath to remain in the fixture for at least 2 minutes after securing the last sheath in the fixture.After removal from fixture, ensure there is no excess adhesive.5.2.5 after removal from the fixture, each sheath assembly shall be laid flat on the table for a minimum of 15 minutes before proceeding.Sheath assemblies must remain undisturbed for a minimum of 15 minutes.5.2.6 visually inspect bonded caps after curing.Gap between bonded cap and hub should not exceed 0.020".Sheath should be free of damages and defects.Per procedure destino dilator in-process and final inspection: sampling size: ansi z 1.4, gen level i, aql 0.65 verify hub lock nut has no cracks, broken or any other damage.Make sure it sits properly on dilator hub and spins freely.The instructions for use (ifu) informs the user: the steerable sheath must be thoroughly flushed with either saline or heparinized saline and free of air prior to use to avoid air embolism to the patient.Wet the dilator shaft with sterile saline solution prior to insertion through the hemostatic valve.Remove slowly the dilator when access in desired vasculature is reached.Additionally, assemble the dilator and sheath together until the dilator hub snaps into the sheath hub.Note: any device/component inserted through the hemostatic valve of the sheath should be wet and placed through the center of the valve to prevent tearing of the seal and leakage.Insert the sheath assembly over the guidewire to access the desired venous vasculature.Do not force the steerable sheath assembly if significant resistance is encountered during the insertion or passage.If resistance is encountered, determine the cause and correct before continuing the procedure.No further follow-up is required.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
GUIDESTAR¿ STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer Contact
daniel naut
3816 desoto blvd.
palm harbor, FL 34683
7279372511
MDR Report Key13950924
Report Number1035166-2022-00045
Device Sequence Number20478224
Product Code DYB
UDI-Device Identifier00885672009496
UDI-Public00885672009496
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model NumberD141101
Device Catalogue NumberD141101
Device Lot NumberC8-19802
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/18/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown